MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR4A-TRL-A0, FR4A-TRL-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The issues after an mri questionnaire was reviewed for potential causes of the reported issue.Based on this review, the script was completed by curonix support with limited information.Potential causes of mri induced stimulation are product does not meet mri requirements and interference with a non-curonix device.The mri was performed on (b)(6) 2023, while the patient was completing the pns trial, which is noncompliant to the ifu.Per freedom peripheral nerve stimulator implantation of trial lead instructions for use (05-20100 rev.4), magnetic resonance imaging (mri) - the trial leads fr4a/fr8a are mr unsafe.Since the trial leads fr4a/fr8a are mr unsafe, the strong magnetic field of the mr system could attract or otherwise damage the device, and in the process cause serious harm to the patient or other people or damage to the mr system.The stimulator is used to treat pain.The cause of the reported issue is due to the product not meeting mri requirements as pns trial devices are not mri safe (user error - clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in issues after an mri.Issues after an mri rates remain acceptably low; thus, capa is not required. issues after an mri rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported they felt a current/shock sensation during an mri.The mri was stopped immediately.The device is working fine since the incident.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key17021939
Report Number3010676138-2023-00072
Device Sequence Number6872790
Product Code GZF
UDI-Device Identifier00818225020716
UDI-Public(01)00818225020716(17)230701(01)00818225020709(17)230701(21)2B13280-57
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2023
Device Model NumberFR4A-TRL-A0, FR4A-TRL-B0
Device Lot NumberSWO210712, SWO210714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale